Dynamics of postcritically bounded polynomial semigroups I: connected components of the Julia sets

Date
Authors
Sumi, Hiroki
Journal Title
Journal ISSN
Volume Title
Publisher
Abstract
Description
We investigate the dynamics of semigroups generated by a family of polynomial maps on the Riemann sphere such that the postcritical set in the complex plane is bounded. The Julia set of such a semigroup may not be connected in general. We show that for such a polynomial semigroup, if $A$ and $B$ are two connected components of the Julia set, then one of $A$ and $B$ surrounds the other. From this, it is shown that each connected component of the Fatou set is either simply or doubly connected. Moreover, we show that the Julia set of such a semigroup is uniformly perfect. An upper estimate of the cardinality of the set of all connected components of the Julia set of such a semigroup is given. By using this, we give a criterion for the Julia set to be connected. Moreover, we show that for any $n\in \Bbb{N} \cup \{\aleph_{0}\} ,$ there exists a finitely generated polynomial semigroup with bounded planar postcritical set such that the cardinality of the set of all connected components of the Julia set is equal to $n.$ Many new phenomena of polynomial semigroups that do not occur in the usual dynamics of polynomials are found and systematically investigated.
Comment: Published in Discrete and Continuous Dynamical Systems - Series A, Vol. 29, No. 3, 2011, 1205--1244. 39 pages, 2 figures. Some typos are fixed. See also http://www.math.sci.osaka-u.ac.jp/~sumi/
Keywords
Mathematics - Dynamical Systems, Mathematics - Complex Variables, Mathematics - Geometric Topology, Mathematics - Probability, 37F10, 30D05
Citation
Collections